Alert archive / New Mexico / Red Flag Warnings in 2014
Red Flag Warning 4, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Mar 14, 2014, 2:22 PM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 15, 2014, 1:00 PM MDT. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 14, 2014, 2:22 PM MDT (20:22 UTC)
- In effect from
- Mar 15, 2014, 1:00 PM MDT
- Expired
- Mar 15, 2014, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 4:32 PM MDT | NON-TSTM WND GST 58 | 1 N Red Hill, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2469 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
020 WWUS84 KEPZ 142022 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 222 PM MDT FRI MAR 14 2014 ...RED FLAG WARNING IN EFFECT SATURDAY AFTERNOON FOR SOUTH CENTRAL AND SOUTHWEST NEW MEXICO AND FAR WEST TEXAS... .AN UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE FROM THE CENTRAL ROCKIES INTO EASTERN NEW MEXICO BY SATURDAY AFTERNOON. THIS SYSTEM WILL BRING STRONGER WINDS ALOFT AS WELL AS DEEPENING SURFACE LOW PRESSURE OVER EASTERN NEW MEXICO. THIS COMBINATION WILL PRODUCE SUSTAINED WINDS FROM THE WEST AROUND 20 TO 30 MPH... WITH GUSTS OF 45 MPH OR MORE. THESE WINDS WITH MINIMUM RELATIVE HUMIDITY IN THE LOW TO MID TEENS...AND FIRE DANGER RATINGS OF HIGH OR GREATER...WILL CREATE CRITICAL FIRE CONDITIONS OVER SOUTH CENTRAL AND SOUTHWEST NEW MEXICO AND FAR WEST TEXAS SATURDAY AFTERNOON. NMZ110>113-TXZ055-056-151300- /O.UPG.KEPZ.FW.A.0004.140315T1900Z-140316T0200Z/ /O.NEW.KEPZ.FW.W.0004.140315T1900Z-140316T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 222 PM MDT FRI MAR 14 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY FOR STRONG WINDS AND LOW MINIMUM RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING: 1 PM TO 8 PM MDT SATURDAY. * WIND: WESTERLY 20-30 MPH GUSTING TO 45 MPH. * HUMIDITY: 10 TO 15 PERCENT. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ JMG
1 follow-up statement
076 WWUS84 KEPZ 151240 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 640 AM MDT SAT MAR 15 2014 ...RED FLAG WARNING IN EFFECT SATURDAY AFTERNOON FOR SOUTH CENTRAL AND SOUTHWEST NEW MEXICO AND FAR WEST TEXAS... .AN UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE FROM THE CENTRAL ROCKIES INTO CENTRAL NEW MEXICO THIS AFTERNOON. THIS SYSTEM WILL BRING STRONGER WINDS ALOFT AS WELL AS DEEPENING SURFACE LOW PRESSURE OVER EASTERN NEW MEXICO. THIS COMBINATION WILL PRODUCE SUSTAINED WINDS FROM THE WEST AROUND 20 TO 30 MPH... WITH GUSTS OF 45 MPH OR MORE. THESE WINDS WITH MINIMUM RELATIVE HUMIDITY IN THE LOW TO MID TEENS...AND FIRE DANGER RATINGS OF HIGH OR GREATER...WILL CREATE CRITICAL FIRE CONDITIONS OVER SOUTH CENTRAL AND SOUTHWEST NEW MEXICO AND FAR WEST TEXAS THIS AFTERNOON INTO THE EARLY EVENING. NMZ110>113-TXZ055-056-160200- /O.CON.KEPZ.FW.W.0004.140315T1900Z-140316T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 640 AM MDT SAT MAR 15 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW MINIMUM RELATIVE HUMIDITIES... * TIMING: 1 PM TO 8 PM MDT TODAY. * WIND: WESTERLY 20-30 MPH GUSTING TO 45 MPH. * HUMIDITY: 10 TO 15 PERCENT. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ 26
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 14, 2:11 PM MDT, 11 minutes earlier.
Area forecast discussion, Mar 14, 2:11 PM MDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
211 PM MDT FRI MAR 14 2014
.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE ACROSS
NEW MEXICO AND WEST TEXAS SATURDAY AND SATURDAY NIGHT. AS A
RESULT WINDY CONDITIONS WILL OCCUR SATURDAY AFTERNOON AND EVENING
ALONG WITH A FEW RAIN SHOWERS AND MOUNTAIN SNOWS EAST OF THE RIO
GRANDE. DRIER BUT COOLER WEATHER IS EXPECTED FOR SUNDAY BEFORE
WESTERLY WINDS PRODUCE WARMER AND CONTINUED DRY WEATHER LATER NEXT
WEEK.
&&
.DISCUSSION...
SOMEWHAT ACTIVE WEATHER PATTERN WILL EXIST ACROSS NEW MEXICO AND
WEST TEXAS THROUGH EARLY SUNDAY. CURRENTLY A CLOSED LOW IS LOCATED
OVER CENTRAL ARIZONA WITH BACKING SOUTHWESTERLY FLOW AHEAD OF IT
ADVECTING MID AND HIGH LEVEL MOISTURE INTO THE REGION. THIS
DISTURBANCE WILL MOVE EASTWARD AND PASS ACROSS THE CWA LATE THIS
EVENING AND EARLY SATURDAY MORNING WITH LEE SURFACE TROUGH
DEVELOPING OVER EASTERN NEW MEXICO. ASSOCIATED DYNAMIC FORCING
WILL INDUCE SCATTERED RAIN AND SNOW SHOWERS OVER THE MOUNTAINS
WITH ISOLATED AREAS OF MAINLY LIGHT RAIN LOWLANDS. FREEZING LEVELS
RATHER HIGH SO ANY SNOW ACCUMULATIONS WILL OCCUR ABOVE 7500 FEET.
A SECOND STRONGER VORTICITY CENTER WILL DROP SOUTH SOUTHEASTWARD
INTO THE SOUTHERN ROCKIES ON SATURDAY WITH MODELS CONTINUING TO
SHOW SOME VARIABILITY IN SYSTEM MOVEMENT. GFS TRACKS CENTER
THROUGH CENTRAL NEW MEXICO INTO THE EL PASO VICINITY SATURDAY
AFTERNOON AND EVENING WITH NAM AND ECMWF FURTHER EAST. A
COMPROMISE SOLUTION IS THEREFORE TAKEN. IN ANY CASE VERY STRONG
DYNAMICS AND DPVA WILL SUPPORT CYCLOGENESIS OVER TEXAS PANHANDLE
WITH LOW AND MID LEVEL GRADIENTS STRENGTHENING. WARM DRY NATURE OF
AIR MASS PLUS SURFACE HEATING WILL ALLOW DRY LAPSE RATES FROM THE
SURFACE TO BE VERY HIGH...POSSIBLY REACHING 550 MB BY LATE
AFTERNOON. THUS WINDY CONDITIONS ARE FORECASTED TOMORROW
AFTERNOON AND EVENING WITH ADVISORIES ISSUES ACROSS THE SOUTHERN
TIER AND THE SACS.
DESPITE THE STRONG DYNAMICS THE LANDWARD/CONTINENTAL FLOW
TRAJECTORIES INDICATE LITTLE MOISTURE ADVECTION. THUS PRECIP WILL
BE MOSTLY LIMITED TO THE SACS. A RATHER STRONG COLD FRONT WILL
MOVE SOUTHWARD THROUGH THE CWA SATURDAY NIGHT WITH COLD ADVECTION
BEHIND THE FRONT AND DYNAMIC COOLING ALOFT LOWERING FREEZING
LEVELS TO NEAR 6000 FEET. THUS SNOW AMOUNTS OVER THE SACS ARE
EXPECTED TO BE AROUND 1 TO 3 INCHES DESPITE LIMITED WATER VAPOR.
ELSEWHERE MOSTLY DRY WEATHER IS FORECASTED. BY LATE SUNDAY MORNING
INFLOW OF DRIER COOLER AIR WILL END PRECIP THREAT AND ALLOW FOR
CLEARING SKIES. HOWEVER TEMPERATURES SUNDAY AFTERNOON WILL BE
AROUND 10 DEGREES BELOW NORMAL AS NORTHERLY FLOW TRANSPORTS COOL
AIR.
FOR TUESDAY THROUGH FRIDAY A ZONAL FLOW WITH WEAK EMBEDDED
DISTURBANCES BECOMES ESTABLISHED OVER THE SOUTHERN ROCKIES. FOR
THE CWA THIS MEANS WARM DRY WEATHER WITH OCCASIONALLY BREEZY
WINDS.
&&
.AVIATION...VALID 15/00Z-16/00Z...
THRU 15Z...W WINDS 15-22KTS DECREASING THRU EVENING AND BECOMING
MORE NW 8-12KTS AND FEW100 SCT-BKN250. ISOLD VALLEY RAIN...MTN
-SHSNRA WITH 1-3SM BKN010-020 EXPECTED. WINDS INCREASING OUT OF NW
AFT 15Z TO 20-30G40KTS WITH AWW LIKELY FOR KELP. FEW-SCT100-120 AFT
15Z.
&&
.FIRE WEATHER...
A COUPLE OF WEATHER SYSTEMS WILL BE AFFECTING THE REGION OVER THE
NEXT COUPLE OF DAYS. THE FIRST ONE WILL BRING THROUGH A WIND SHIFT
TO THE NW WITH SPEEDS OF 20 TO 35 MPH AND GUSTS TO 45 MPH FOR
SATURDAY. THERE IS A SLIGHT CHANCE FOR VALLEY RAIN AND MOUNTAIN SNOW
SHOWERS THIS EVENING AHEAD OF THE APPROACHING UPPER LOW. THE
NORTHWEST WINDS THAT WILL BE DEVELOPING ON THE BACK SIDE OF SYSTEM
WILL BRING IN SOME VERY DRY AIR WITH MINIMUM RELATIVE HUMIDITIES
FALLING INTO THE 10 TO 15 PERCENT RANGE SATURDAY AFTERNOON. THIS
WILL CREATE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS WITH A RED
FLAG WARNING IN EFFECT FOR ALL ZONES.
A SECONDARY DISTURBANCE WILL DROP OUT OF THE CENTRAL ROCKIES
SATURDAY NIGHT AND BRING A CHANCE FOR SNOW TO THE SACRAMENTO
MOUNTAINS. SOME LIGHT ACCUMULATIONS ARE POSSIBLE...ESPECIALLY ON
EASTERN SLOPES BY SUNDAY MORNING. THE UPPER LEVEL PATTERN WILL SHIFT
BACK TO A MORE ZONAL FLOW BY TUESDAY WITH MORE BREEZY TO WINDY DAYS
EXPECTED FOR MUCH OF THE WEEK. DRY AIR WILL REMAIN IN PLACE NEXT
WEEK SO ADDITIONAL CRITICAL FIRE WEATHER DAYS ARE POSSIBLE.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 49 74 44 64 41 / 0 0 0 0 0
SIERRA BLANCA 45 73 38 59 35 / 0 0 0 0 0
LAS CRUCES 44 72 40 61 38 / 0 0 0 0 0
ALAMOGORDO 42 70 39 60 35 / 10 0 0 0 0
CLOUDCROFT 30 51 28 38 19 / 20 0 20 0 0
TRUTH OR CONSEQUENCES 43 69 39 61 38 / 20 0 0 0 0
SILVER CITY 40 62 35 52 31 / 20 0 0 0 0
DEMING 39 70 38 62 33 / 0 0 0 0 0
LORDSBURG 40 71 39 66 34 / 0 0 0 0 0
WEST EL PASO METRO 49 72 46 63 41 / 0 0 0 0 0
DELL CITY 39 76 32 64 32 / 0 0 10 0 0
FORT HANCOCK 48 75 43 65 39 / 0 0 0 0 0
LOMA LINDA 43 65 39 55 33 / 0 0 0 0 0
FABENS 47 74 43 64 38 / 0 0 0 0 0
SANTA TERESA 48 72 41 62 40 / 0 0 0 0 0
WHITE SANDS HQ 47 71 41 61 37 / 0 0 0 0 0
JORNADA RANGE 35 71 29 61 24 / 10 0 0 0 0
HATCH 41 69 35 62 29 / 10 0 0 0 0
COLUMBUS 41 72 38 62 36 / 0 0 0 0 0
OROGRANDE 41 72 36 61 33 / 0 0 0 0 0
MAYHILL 33 61 27 49 24 / 20 0 20 0 0
MESCALERO 31 59 27 48 21 / 20 0 20 0 0
TIMBERON 30 59 27 47 21 / 20 0 10 0 0
WINSTON 36 62 28 55 30 / 30 0 0 0 0
HILLSBORO 41 64 39 55 34 / 20 0 0 0 0
SPACEPORT 42 68 36 60 34 / 20 0 0 0 0
LAKE ROBERTS 35 61 30 55 28 / 30 0 0 0 0
HURLEY 38 64 32 52 28 / 10 0 0 0 0
CLIFF 32 65 25 56 22 / 20 0 0 0 0
MULE CREEK 25 64 22 53 19 / 20 0 0 0 0
FAYWOOD 39 63 34 55 30 / 10 0 0 0 0
ANIMAS 42 72 37 66 36 / 0 0 0 0 0
HACHITA 37 72 38 64 34 / 0 0 0 0 0
ANTELOPE WELLS 44 74 39 65 37 / 0 0 0 0 0
CLOVERDALE 43 69 38 62 34 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 1 PM TO 8 PM MDT SATURDAY FOR NMZ110>113.
WIND ADVISORY FROM 2 PM TO 9 PM MDT SATURDAY FOR NMZ404>407-411-
413>417.
TX...RED FLAG WARNING FROM 1 PM TO 8 PM MDT SATURDAY FOR TXZ055-056.
WIND ADVISORY FROM 2 PM TO 9 PM MDT SATURDAY FOR TXZ418>424.
&&
05 ROGASH/26 GRZYWACZHazardous weather outlook, Mar 14, 6:11 AM MDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 611 AM MDT FRI MAR 14 2014 NMZ401>417-TXZ418>424-151215- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 611 AM MDT FRI MAR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AN APPROACHING UPPER-LEVEL TROUGH FROM THE WEST WILL BRING INCREASED WINDS AND WARMER TEMPERATURES THIS AFTERNOON. BREEZY TO WINDY CONDITIONS WITH WEST WINDS 10-20 MPH INCREASING TO 20 TO 30 MPH OVER SOME AREAS. SLIGHT CHANCE OF SHOWERS OR ISOLATED THUNDERSTORMS MAY MOVE OVER THE GILA LATE TODAY AND OVERNIGHT. SLIGHT CHANCES OF SHOWERS FOR THE SACRAMENTO MOUNTAINS THIS EVENING AND OVERNIGHT AS THE TROUGH PASSES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER WINDY AFTERNOON SATURDAY IN ADVANCE OF A SECOND UPPER- LEVEL TROUGH WHICH IS POISED TO DROP IN FROM THE NORTH LATE SATURDAY. WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WILL RETURN. OVERNIGHT A COLD FRONT WILL PUSH IN FROM THE NORTH AS THE UPPER TROUGH SLIDES SOUTH OVER EASTERN NEW MEXICO. LIGHT SNOW WILL BE POSSIBLE OVER EAST SLOPE LOCATIONS OF THE SACS...BUT THE REST OF THE REGION WILL REMAIN DRY WITH THE GUSTY FRONTAL PASSAGE. MORE WIND ON MONDAY AS YET ANOTHER UPPER TROUGH PASSES WELL TO OUR NORTH. THIS SYSTEM SHOULD NOT POSE ANY PRECIPITATION THREAT TO OUR REGION. TUESDAY THROUGH THURSDAY THE REGION WILL BE UNDER HIGH PRESSURE WITH WARMING TEMPERATURES...LIGHTER WINDS...AND DRY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER TIMELY REPORTS OF DUST AND HIGH WIND GUSTS WILL BE APPRECIATED. BIRD
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 2:31 PM MDT | Wind Advisory | EPZ | Doña Ana, Grant, Hidalgo, Luna, Otero, Sierra | 35 hr |
Nearby
Red Flag Warnings in New Mexico, 2014Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.